Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for severe migraine and absence of weight gain

Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

default
Posted on Wed, 31 Aug 2016 in Headache and Migraines
Question: i am having severe migraine problem since last 9 years..now i am under homeopathy treatment...My diet is good but my weight is not gaining and according to doctor its due to severe side effects of pain killers taken earlier...Also there is deficiency of Vitamin D because of which i am always feeling weak and stressed...at the age of 38 only, i can not do hard work...deficiency of Vitamin D is affecting my bornes...
doctor
Answered by Dr. Neeraj Kumar 1 hour later
Brief Answer:
Various causes of not gaining weight

Detailed Answer:
Hi dear,
I have gone through your question and understand your concerns.
Inability to gain weight can be due to various reasons like inadequate diet, stress, diabetes, thyroid hormone derangement,tuberculosis, liver dysfunction or problem in intestines like infection or inadequate absorption.
Pain killers do not have a side effect leading to inability to gain weight.
You should get the investigations like Blood sugars, thyroid hormones, chest X Ray to rule out the major causes
If negative, then I will suggest you to consult a gastroenterologist for proper evaluation including ultrasound and get further treatment accordingly.
Moreover, you should consult a dietitian to have a proper diet chart which you can follow to gain weight.
Vitamin D deficiency is common in females, so you should take vitamin D and calcium supplementation to cover up the deficiency.
Hope you found the answer helpful.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
default
Follow up: Dr. Neeraj Kumar 24 minutes later
thanks doctor for prompt revert...

Now want to ask question related to migraine...its not getting completely cured since last 9 years...Due to migraine,
1. i can not attend any functions or not able to go to crowded places as so much of noise leads to migraine...
2. I am not able to travel also

Due to this i am having fear of any changes in my routine lifestyle..So if there is any unavoidable reason, i take flunarin 5 mg one day before...But due to this i always feel very sleepy for the next day..

But if i can not take preventive tablet, migraine occurs and i have to take Migranil which is having sever impact like nausea, weakness for next 2-3 days..

So always confused, which one is to follow...whether its better to take preventive tablet or to take pain killer

Please suggest the option...also suggest any other option to prevent migraine attacks..
doctor
Answered by Dr. Neeraj Kumar 3 hours later
Brief Answer:
Take precautions and treatment as advised

Detailed Answer:
Hello,
Migraine management require preventive steps.
Avoid fasting, delaying or skipping meals or breakfast. Avoid excessive tea, coffee or chocolate.
Avoid excessive light or sound environment.
Take adequate rest and good night sleep.
Migraine prophylaxis can be taken regularly like divalproate which causes weight gain too.
Flunarizine or propranolol can also be used.
Though you are taking Flunarizine but it should be taken regularly and increased to 10 mg at night.
Pain killers like Naproxen can be taken for acute attacks and relief at the onset of symptoms.
Delay usually leads to pain aggravation and poor response to pain killers.
Hope you found the answer helpful.
Do get back to me for further queries.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Treatment/Therapy
Medical Topics

Recent questions on  Migranil

doctor1 MD

My mother is suffering from migraine since 16 yrs. She used to take medicine called Migranil from last 8-9 yrs. But now this medicine is not...

doctor1 MD

I have migraine from almost 10 years ... I m taking migranil daily from almost 3 years .. now I m conceived. . Would like to know does taking this...

doctor1 MD

Dear Sir,Iam writing this one for my wife, 22y,.Before 4 month she fell down in airport @ cochin and became unconsious and around 5 mints shown...